Winter Weather, Spokane Area
- When
- December 9, 12:15 PM PST to December 10, 4:00 AM PST
- Where
- Spokane Area forecast zone
- Reported by
- Newspaper
- Coordinates
- 47.599, -117.911 (the zone’s center; the record gives no point)
One to three inches of snow that fell in the Spokane area contributed to numerous traffic accidents. One collision resulted in an unknown number of indirect injuries as a car slid off the road into a group of people standing outside another vehicle involved in a separate collision.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
One to three inches of snow that fell in the Spokane area contributed to numerous traffic accidents. One collision resulted in an unknown number of indirect injuries as a car slid off the road into a group of people standing outside another vehicle involved in a separate collision. Most of the crashes and slide-offs occurred along Interstate 90.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Dec 9, 10:29 AM PST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1029 AM PST SUN DEC 9 2007 .SYNOPSIS...CLOUDS WILL INCREASE AS A PACIFIC STORM MOVES INTO THE AREA FROM THE NORTHERN GULF OF ALASKA. THIS DISTURBANCE WILL BRING THE POTENTIAL FOR SOME LIGHT SNOW TODAY AND LASTING INTO MONDAY. A BIT STRONGER SYSTEM WILL MOVE INTO THE AREA ON TUESDAY NIGHT. && .DISCUSSION... A WARM FRONT EVIDENT ON SATELLITE IMAGERY IS CURRENTLY SWEEPING ACROSS THE INLAND NORTHWEST. REGIONAL RADAR MOSAIC INDICATES SOME VERY LIGHT SNOWFALL MOVING ACROSS THE WATERVILLE PLATEAU AND INTO THE BASIN. HAVE INCREASED POPS ACROSS THESE AREAS TO REFLECT CURRENT TRENDS. MORNING SOUNDING FROM KOTX SHOWS A SUBSTANTIAL DRY LAYER IN THE LOWER LEVELS SO EXPECT ONLY VERY LIGHT SNOWFALL IN THE SPOKANE AREA WITH LITTLE ACCUMULATION. MAX TEMPERATURES WERE ADJUSTED DOWN A FEW DEGREES ACROSS THE NORTHEAST VALLEYS WHERE SKIES REMAINED MOSTLY CLEAR OVERNIGHT. THIS AREA GOT A COLD START TO THE DAY AND ARE NOW OVERCAST SO DO NOT EXPECT TEMPS TO RISE MUCH MORE TODAY. /KELCH && .AVIATION... MID LEVEL CLOUDS WILL BE ON THE INCREASE TODAY AS THE NEXT WEATHER SYSTEM MOVES INTO THE AREA. WARM FRONTAL PRECIPITATION WILL BEGIN FROM WEST TO EAST AFTER 18Z TODAY BUT IT SHOULD NOT BE ENOUGH TO LOWER DECKS AND CIGS LOWER THAN MVFR CONDITIONS. ANY ACCUMULATIONS WILL BE LIGHT. BEHIND THE PASSING FRONT GRADIENTS WILL ALLOW WINDS TO VEER TO SOUTHWESTERLY AND RESULT IN CONDITIONS DROPPING TO IFR CIGS/VSBY ACROSS THE KPUW AND THE SPOKANE AREA. INTERMITTENT LIGHT SNOW OVERNIGHT WILL BRING MAINLY IFR CONDITIONS TO THE FORECAST AREA THROUGH 14-15Z. AFTER 15Z EXPECT STRATUS AND FOG TO AGAIN DEVELOP DROPPING CIGS/VSBY BACK TO IFR OR LOWER. /TOBIN && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 24 20 28 16 29 23 / 20 40 40 0 0 30 COEUR DALENE 26 22 30 16 30 24 / 20 50 50 0 0 40 PULLMAN 27 22 30 17 32 24 / 10 50 30 0 0 30 LEWISTON 30 29 34 21 35 29 / 10 50 40 0 0 20 COLVILLE 21 16 29 14 30 20 / 30 20 10 0 10 50 SANDPOINT 22 22 28 14 29 23 / 30 50 30 0 10 40 KELLOGG 24 21 28 15 27 21 / 20 70 60 0 0 40 MOSES LAKE 26 22 32 21 30 23 / 20 10 0 0 10 10 WENATCHEE 27 26 33 23 32 25 / 20 0 0 0 10 20 OMAK 25 20 31 20 28 22 / 20 10 0 0 10 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 558 AM PST SUN DEC 9 2007 IDZ001>004-026-027-WAZ031>038-041>044-101400- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 558 AM PST SUN DEC 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 68492.